Flash Flood, Warren
- When
- August 11, 6:30 PM EST to 8:30 PM EST
- Where
- Warren County, East Portion
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.857, -74.997 (the zone’s center; the record gives no point)
Thunderstorms with heavy rain dropped a Doppler Radar estimate of 2 to 3 inches of rain in about an hour from Franklin Township northeast into Allamuchy Township. This caused several small streams to flood.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
Thunderstorms with heavy rain dropped a Doppler Radar estimate of 2 to 3 inches of rain in about an hour from Franklin Township northeast into Allamuchy Township. This caused several small streams to flood. Numerous roads were also flooded. A woman drowned after she allegedly jumped into the raging Musconetcong River in Bloomsbury (Greenwich Township).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Aug 11, 2:45 PM EST, 3 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 345 PM EDT MON AUG 11 2003 NO CHANGE TO THE SYNOP PATTERN THAT HAS ENVELOPED THE FA FOR SOME TIME NOW. MRNG SFC ANALYSIS SHOWS TROF LOW PRES FM WRN NY STATE THRU WRN PA THEN DOWN TO GULF MEX...A REFLECTION OF THE GNRL ATMOS TROF. THIS TROF XPCTD TO REMAIN AROUND INTO MID WEEK. E COAST REGION FM MAINE TO FL CVRD BY 70+ DPS. CURRENT RADAR PIX SHOWS MOST TORRENTIAL RAIN TSTMS JUST TO W IN CTP TERRITORY...AND IN WELL OFFSHORE WATERS. 1-HR PCPN FALLS OF 1 TO 2 INCHES INDICATED ALMOST TO WRN BORDERS OF BERKS TO CARBON COUNTIES. WITH MVMT TO N...THIS AREA OF INTENSE RAINFALL SHLD REMAIN IN CTP REGION. HOWEVER...ALL NE FAS ARE IN SAME AIRMASS. TSTM FRMTN CAN OCCUR AT ANY TIME AND PLACE...WITH LATEST RADAR PIX SHOWING POP UPS NOW IN NJ/DELMARVA. WITH TORRENTIAL RAIN FRMTN PSBL IN A VERY SHORT PERIOD OF TIME OVR NOW SATURATED SOIL...WILL KEEP FLOOD WATCH UP IN PLACE INTO THE OVRNGT PERIOD. OVNGT PERIODS HAVE BEEN ACTIVE BUT WIDELY SCTD SO WILL DECREASE POPS A BIT WITH EXTRA HEATING FM SUN GONE. BUFKIT SUGGEST MIGHT BE A DECREASE IN ACTVTY TUE...BUT LOOKS A LTL OMINOUS FOR WED WITH LOW LFCS AND SIS...POS AREA IN PLACE MOST OF THE DAY...AND A GNRL INCRS IN ATMOS MOISTURE. SVR TSTMS ARE NOT EXPCTD ATTM. MARINE IS QUIET. FCSTID = 13 MPO 65 80 65 81 / 30 40 30 40 ABE 66 83 67 85 / 30 40 30 40 RDG 66 83 67 85 / 30 40 30 40 PHL 73 86 73 87 / 30 40 30 40 12N 65 81 66 82 / 30 40 30 40 SMQ 68 86 69 87 / 30 40 30 40 TTN 68 86 70 87 / 30 40 30 40 MIV 70 86 70 87 / 30 40 30 40 ACY 70 82 70 83 / 30 40 30 40 ILG 71 86 72 87 / 30 40 30 40 DOV 70 87 70 89 / 30 40 30 40 GED 70 87 70 89 / 30 40 30 40 ESN 70 86 70 86 / 30 40 30 40 .PHI... DE...FLOOD WATCH FOR TONIGHT FOR ZONE DEZ001. MD...FLOOD WATCH FOR TONIGHT FOR ZONES MDZ008...MDZ012. NJ...FLOOD WATCH FOR TONIGHT FOR ZONES NJZ001...NJZ007>010... NJZ012...NJZ015>019. PA...FLOOD WATCH FOR TONIGHT FOR ZONES PAZ054>055...PAZ060>062... PAZ067>071. WOODWORTH
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-111200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 600 AM EDT MON AUG 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST PENNSYLVANIA...DELAWARE...THE NORTHERN MARYLAND EASTERN SHORE...AND NEW JERSEY EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY A FLOOD WATCH HAS BEEN ISSUED INTO TONIGHT FROM THE PHILADELPHIA METRO AREA NORTH AND WEST. LOCALLY HEAVY RAINS HAVE FALLEN ACROSS THE WATCH AREA OVER THE PAST SEVERAL DAYS...AND SHOWERS AND THUNDERSTORMS ARE LIKELY AGAIN TODAY. THERE IS A MODERATE RISK OF RIP CURRENTS TODAY NEAR JETTIES AND HARD STRUCTURES ALONG THE NEW JERSEY AND DELAWARE COASTS...ESPECIALLY DURING A RISING TIDE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
644 PM EDT MON AUG 11 2003
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0100 PM WALPACK NJ WIND DAMAGE
08/11/03 SUSSEX *** 2 DEAD ***
COMBINATION OF WINDS AND
SATURATED SOIL BROUGHT
TREE DOWN ON CAR.
0532 PM ELSMERE DE FLASH FLOOD
08/11/03 NEW CASTLE PUBLIC REPORT.
SIGNIFICANT FLOODING
AROUND RED CLAY CREEK AND
HIGHWAY 141.The Philadelphia radar (KDIX), 113 km away, was scanning. The volume nearest the first event began at 23:29 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2003Every state in 2003This day in weather historyWarnings in New Jersey, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5337194.